Alert archive / Oregon / Gale Warnings in 2012
Gale Warning 24, NWS Medford, OR
NWS Medford, OR issued this gale warning at Apr 11, 2012, 2:45 PM PDT. It took effect at Apr 11, 2012, 11:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 2:45 PM PDT (21:45 UTC)
- In effect from
- Apr 11, 2012, 11:00 PM PDT
- Expired
- Apr 12, 2012, 9:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
707 WHUS76 KMFR 112145 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 245 PM PDT WED APR 11 2012 PZZ356-376-121045- /O.EXT.KMFR.SI.Y.0045.120412T0000Z-120412T0600Z/ /O.EXT.KMFR.SW.Y.0034.120412T0000Z-120412T0600Z/ /O.NEW.KMFR.GL.W.0024.120412T0600Z-120412T1200Z/ /O.NEW.KMFR.SE.W.0026.120412T0600Z-120412T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 245 PM PDT WED APR 11 2012 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT THURSDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS AFTERNOON...THEN BRIEFLY INCREASE TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS LATE TONIGHT. WINDS WILL DIMINISHING TO 15 TO 25 KNOTS THURSDAY MORNING. * SEAS: INITIALLY SEAS WILL BE DOMINATED BY SHORT PERIOD CHOPPY WIND WAVES THROUGH THURSDAY EVENING. COMBINED SEAS WILL PEAK AT AROUND 10 FEET LATE TONIGHT. HEAVY WEST SWELL WILL BUILD TO 12 TO 15 FEET THURSDAY NIGHT WITH A DOMINANT PERIOD OF 14 TO 15 SECONDS. THE HEAVY SWELL WILL SLOWLY SUBSIDE THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-370-121045- /O.EXT.KMFR.SI.Y.0045.120412T0000Z-120412T0900Z/ /O.EXT.KMFR.SW.Y.0034.120412T0000Z-120412T0900Z/ /O.NEW.KMFR.GL.W.0024.120412T0900Z-120412T1800Z/ /O.NEW.KMFR.SE.W.0026.120412T0900Z-120412T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 245 PM PDT WED APR 11 2012 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 2 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 2 AM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 AM TO 11 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 AM PDT THURSDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 2 AM TO 11 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 2 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 2 AM PDT THURSDAY. * WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS AFTERNOON...THEN BRIEFLY INCREASE TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS LATE TONIGHT. WINDS WILL DIMINISHING TO 15 TO 25 KNOTS BY THURSDAY AFTERNOON. * SEAS: INITIALLY SEAS WILL BE DOMINATED BY SHORT PERIOD CHOPPY WIND WAVES THROUGH THURSDAY EVENING. COMBINED SEAS WILL PEAK AT AROUND 10 FEET LATE TONIGHT AND THURSDAY MORNING. HEAVY WEST SWELL WILL BUILD TO 12 TO 15 FEET THURSDAY NIGHT WITH A DOMINANT PERIOD OF 14 TO 15 SECONDS. THE HEAVY SWELL WILL SLOWLY SUBSIDE THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STOCKTON HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
219 WHUS76 KMFR 120903 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 203 AM PDT THU APR 12 2012 PZZ350-370-121500- /O.CAN.KMFR.SI.Y.0045.000000T0000Z-120412T0900Z/ /O.CAN.KMFR.SW.Y.0034.000000T0000Z-120412T0900Z/ /O.EXT.KMFR.GL.W.0024.000000T0000Z-120412T1500Z/ /O.EXT.KMFR.SE.W.0026.000000T0000Z-120412T1500Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 203 AM PDT THU APR 12 2012 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. THE GALE WARNING IS NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING. * WINDS: SOUTH WINDS WILL BRIEFLY INCREASE TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS EARLY THIS MORNING. WINDS WILL DIMINISH TO 15 TO 25 KNOTS BY THIS AFTERNOON...AND FURTHER WEAKEN THIS EVENING. * SEAS: COMBINED SEAS WILL PEAK AT AROUND 10 FEET EARLY THIS MORNING...DOMINATED BY CHOPPY SHORT PERIOD WAVES...AND CONTINUE AT SIMILAR HEIGHTS THROUGH THE DAY. HEAVY WEST SWELL WILL BUILD TO 12 TO 15 FEET TONIGHT WITH A DOMINANT PERIOD OF 14 TO 15 SECONDS. THE HEAVY SWELL WILL SLOWLY SUBSIDE FRIDAY NIGHT INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-376-121200- /O.CON.KMFR.GL.W.0024.000000T0000Z-120412T1200Z/ /O.CON.KMFR.SE.W.0026.000000T0000Z-120412T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 203 AM PDT THU APR 12 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. * WINDS: SOUTH WINDS WILL BRIEFLY PEAK AT 25 TO 35 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS EARLY THIS MORNING. WINDS WILL DIMINISH SLIGHTLY TO 20 TO 30 KNOTS LATER THIS MORNING AND THEN DECREASE BELOW 20 KNOTS THIS EVENING. * SEAS: COMBINED SEAS WILL PEAK AT AROUND 10 FEET EARLY THIS MORNING...DOMINATED BY CHOPPY SHORT PERIOD WAVES...AND CONTINUE AT SIMILAR HEIGHTS THROUGH THE DAY. HEAVY WEST SWELL WILL BUILD TO 12 TO 15 FEET TONIGHT WITH A DOMINANT PERIOD OF 14 TO 15 SECONDS. THE HEAVY SWELL WILL SLOWLY SUBSIDE FRIDAY NIGHT INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SK HTTP://WWW.WEATHER.GOV/MEDFORD
848 WHUS76 KMFR 121145 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 445 AM PDT THU APR 12 2012 PZZ356-376-130000- /O.CAN.KMFR.GL.W.0024.000000T0000Z-120412T1200Z/ /O.NEW.KMFR.SI.Y.0046.120412T1145Z-120413T0000Z/ /O.EXT.KMFR.SE.W.0026.000000T0000Z-120412T1400Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 445 AM PDT THU APR 12 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 7 AM PDT THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 7 AM PDT THIS MORNING. * WINDS: SOUTH WINDS WILL CONTINUE AT 20 TO 25 KNOTS TODAY AND THEN DECREASE BELOW 20 KNOTS THIS EVENING. * SEAS: WIND DRIVEN AND CHOPPY COMBINED SEAS WILL PEAK AT AROUND 10 FEET EARLY THIS MORNING...AND CONTINUE AT SIMILAR HEIGHTS THROUGH THE DAY THOUGH WAVES WILL BE LESS STEEP LATER IN THE DAY. HEAVY WEST SWELL WILL BUILD TO 12 TO 15 FEET TONIGHT WITH A DOMINANT PERIOD OF 14 TO 15 SECONDS. THE HEAVY SWELL WILL SLOWLY SUBSIDE FRIDAY NIGHT INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-370-122100- /O.EXT.KMFR.GL.W.0024.000000T0000Z-120412T1600Z/ /O.EXT.KMFR.SE.W.0026.000000T0000Z-120412T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 445 AM PDT THU APR 12 2012 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS: SOUTH WINDS WILL BRIEFLY INCREASE TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS EARLY THIS MORNING. WINDS WILL DIMINISH TO 15 TO 25 KNOTS BY THIS AFTERNOON...AND WEAKEN FURTHER THIS EVENING. * SEAS: WIND DRIVEN AND CHOPPY COMBINED SEAS WILL PEAK AT AROUND 10 FEET EARLY THIS MORNING...AND CONTINUE AT SIMILAR HEIGHTS THROUGH THE DAY THOUGH WAVES WILL BECOME LESS STEEP THIS AFTERNOON. HEAVY WEST SWELL WILL BUILD TO 12 TO 15 FEET TONIGHT WITH A DOMINANT PERIOD OF 14 TO 15 SECONDS. THE HEAVY SWELL WILL SLOWLY SUBSIDE FRIDAY NIGHT INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ SK HTTP://WWW.WEATHER.GOV/MEDFORD
664 WHUS76 KMFR 121338 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 638 AM PDT THU APR 12 2012 PZZ356-376-130245- /O.CAN.KMFR.SE.W.0026.000000T0000Z-120412T1400Z/ /O.NEW.KMFR.SW.Y.0035.120412T1338Z-120415T0600Z/ /O.CON.KMFR.SI.Y.0046.000000T0000Z-120413T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 638 AM PDT THU APR 12 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 PM PDT SATURDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH WINDS WILL CONTINUE AT 20 TO 25 KNOTS TODAY AND THEN DECREASE BELOW 20 KNOTS THIS EVENING. * SEAS: COMBINED SEAS WILL CONTINUE AT 7 TO 9 FEET TODAY WITH DOMINANT PERIOD 8 TO 9 SECONDS. HEAVY WEST SWELL WILL BUILD TO 12 TO 15 FEET TONIGHT WITH A DOMINANT PERIOD OF 14 TO 15 SECONDS. THE HEAVY SWELL WILL SLOWLY SUBSIDE FRIDAY NIGHT INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-122100- /O.CON.KMFR.GL.W.0024.000000T0000Z-120412T1600Z/ /O.CON.KMFR.SE.W.0026.000000T0000Z-120412T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 638 AM PDT THU APR 12 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS: SOUTH WINDS WILL BRIEFLY INCREASE TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS EARLY THIS MORNING. WINDS WILL DIMINISH TO 15 TO 25 KNOTS BY THIS AFTERNOON...AND WEAKEN FURTHER THIS EVENING. * SEAS: WIND DRIVEN AND CHOPPY COMBINED SEAS WILL PEAK AT AROUND 10 FEET EARLY THIS MORNING...AND CONTINUE AT SIMILAR HEIGHTS THROUGH THE DAY THOUGH WAVES WILL BECOME LESS STEEP THIS AFTERNOON. HEAVY WEST SWELL WILL BUILD TO 12 TO 15 FEET TONIGHT WITH A DOMINANT PERIOD OF 14 TO 15 SECONDS. THE HEAVY SWELL WILL SLOWLY SUBSIDE FRIDAY NIGHT INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ SK HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Apr 11, 9:05 AM PDT, 5 hours 40 minutes earlier.
Area forecast discussion, Apr 11, 9:05 AM PDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PDT WED APR 11 2012
.DISCUSSION...
NO UPDATES WILL BE MADE THIS MORNING AS THE FORECAST IS WELL ON
TRACK. WE WILL BE FOCUSING TODAY ON WHETHER OR NOT WE WILL UPGRADE
THE CURRENT WATCHES TO WARNINGS OR IF ADVISORIES WILL BE
SUFFICIENT. MORE ON THIS WITH THE AFTERNOON DISCUSSION. BTL
&&
.AVIATION...
CONDITIONS WILL GENERALLY REMAIN BETWEEN MVFR AND IFR IN THE
UMPQUA BASIN AND NEAR THE COAST...AS WELL AS NEAR MOUNT SHASTA.
FOR THE ROGUE VALLEY AND AREAS EAST OF THE CASCADES...VFR CEILINGS
WILL CONTINUE THROUGH TODAY. HOWEVER...THUNDERSTORMS ARE POSSIBLE
EAST OF THE CASCADES AND OVER NORTHERN CALIFORNIA THIS AFTERNOON.
MOUNTAIN OBSCURATION WILL EXPAND FROM THE COAST RANGE AND CASCADES
TO IMPACT THE ENTIRE FORECAST AREA BY LATER THIS MORNING.
&&
.PREV DISCUSSION... /ISSUED 231 AM PDT WED APR 11 2012/
SHORT TERM...AS EXPECTED THE TROUGH OFF SHORE HAS WEAKENED AND
WILL MOVE INLAND TODAY. THERE IS A SHORT BREAK FROM PRECIP OVER
THE NORCAL AND SOUTHWEST COAST AREA THIS MORNING, BUT THAT WILL
END AS THE TROUGH STARTS TO MOVE IN LATER THIS MORNING. WHILE THIS
WEAK INITIAL SURGE WON'T PACK MUCH OF A PUNCH OR MUCH QPF, IT WILL
INITIATE DEEP SOUTHERLY FLOW OVER THE SHASTA AREA AND BRING THE
POTENTIAL FOR A PROLONGED UPSLOPE SNOW EVENT TO PORTIONS OF THE
NORCAL HIGH COUNTRY, ESPECIALLY AROUND MT SHASTA CITY STARTING
TONIGHT. IN THE MEAN TIME, SNOW LEVELS SHOULD REMAIN HIGH ENOUGH
TO PRECLUDE ANY IMPACTS TODAY.
THE MEAN NEPAC TROUGH IS ALSO BEING RELOADED FROM THE WEST THIS
MORNING AS THE NEXT BLOB OF ENERGY SLIDES IN ALONG 135W. THIS
PIECE WILL MOVE INLAND AS A STRONGER TROUGH/FRONT TONIGHT INTO
THURSDAY. THIS WILL REINFORCE THE UPSLOPE INTO SHASTA, BRING
HEAVIER PRECIP TO THE AREA, AND KEEP SNOW GOING THROUGH THURSDAY
AND POSSIBLY INTO FRIDAY MORNING. THE MODELS ALL SHOW AT LEAST AN
INCH OF LIQUID QPF AROUND SHASTA FROM THE EVENT, WITH THE NAM UP
CLOSER TO 2 INCHES. IN ADDITION TO QPF, ALL MODELS SHOW THE
NECESSARY THERMODYNAMIC INGREDIENTS FOR HEAVY SNOW AROUND SHASTA
(850 TEMPS < 0C AND 1000-700 MB THICKNESSES BELOW 2884 M) FROM
TONIGHT THROUGH FRI MORNING. WOULD LIKE TO SEE 700 MB SOUTHERLY
FLOW A LITTLE STRONGER, BUT THERE IS ENOUGH CONFIDENCE TO GO AHEAD
WITH A WINTER STORM WATCH FOR SOUTH CENTRAL AND EASTERN SISKIYOU
COUNTY TONIGHT THROUGH FRI MORNING. ALSO INCLUDED WESTERN SISKIYOU
ABOVE 3000 FEET IN THE WATCH AS FREE AIR SNOW LEVELS ALSO FALL
WITH THE INCOMING FRONT.
THERE WILL BE SNOW ELSEWHERE ABOVE 3000 FEET WITH THE INCOMING
TROUGH AND FRONT BUT THINK THOSE AMOUNTS WILL LIKELY ALL BE
ADVISORY CRITERIA OR LESS. NEVERTHELESS, WINTER IMPACTS ARE
LIKELY OVER OREGON PASSES THU AND THU NIGHT. OTHER ITEMS OF
INTEREST OVER THE NEXT 48 HOURS OR SO INCLUDE GUSTY SOUTH WINDS
OVER THE WATERS, ALONG THE COAST, AND EAST SIDE. NONE OF THESE
AREAS APPEARS TO REACH ANY CRITICAL THRESHHOLDS, BUT IT WILL BE
BREEZY. WE WILL ALSO SEE THE POSSIBILITY OF THUNDER WITH TODAY'S
COOL POOL MOVING ACROSS THE EAST SIDE AND AGAIN TOMORROW OVER THE
WATERS AND WEST SIDE AS A MUCH COLDER AIRMASS MOVES IN ALOFT.
SHOWERS CONTINUE MOST AREAS FRIDAY AS THE REST OF THE TROUGH
SWINGS THROUGH. DIDN'T MAKE ANY CHANGES TO THE EXTENDED AND THE
PREVIOUS LONG TERM DISCUSSION FOLLOWS. -WRIGHT
LONG TERM...ANOTHER LOW PRESSURE IS EXPECTED TO MOVE INTO THE
OFFSHORE WATERS SETTING UP DOWNSTREAM RIDGING ALONG THE WEST
COAST. NOT CERTAIN IF THIS WILL LEAD TO CLEARING ON SATURDAY BUT
TEMPERATURES WILL BE REBOUNDING UPWARD. HAVE LEFT A FEW SHOWERS IN
THE FORECAST FOR SATURDAY...BUT HAVE REMOVED SHOWERS FROM THE
FORECAST FOR SUNDAY AS RIDGING WILL HAVE MOVED OVER THE AREA.
WITH CLEARING OVERNIGHT TEMPERATURES COULD APPROACH FREEZING FOR
SATURDAY MORNING AND SUNDAY MORNING. BOTH THE GFS AND THE ECMWF
SHOW A SERIES OF TROUGHS MOVING INLAND NEXT WEEK. THESE TROUGHS DO
NOT APPEAR TO HAVE A GOOD MOISTURE TAP. HAVE INDICATED SOME CHANCE
POPS IN THE FORECAST FOR NEXT WEEK. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT
ABOVE 3000 FEET FOR CAZ080.
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT
FOR CAZ082.
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT
FOR CAZ083.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM THIS AFTERNOON TO 5 PM
PDT THURSDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 PM THIS AFTERNOON
TO 5 PM PDT SATURDAY FOR PZZ350-356-370-376.
BTL/WRIGHTHazardous weather outlook, Apr 11, 5:22 AM PDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 522 AM PDT WED APR 11 2012 CAZ082-083-112200- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 522 AM PDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT BEGINNING TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER STORM WATCH WILL REMAIN IN EFFECT THROUGH LATE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-112200- WESTERN SISKIYOU COUNTY- 522 AM PDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT BEGINNING TONIGHT ABOVE 3000 FEET. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER STORM WATCH ABOVE 3000 FEET WILL REMAIN IN EFFECT THROUGH LATE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 11, 1:42 PM PDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
142 PM PDT WED APR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 3 NE APPLEGATE 42.29N 123.13W
04/11/2012 E0.25 INCH JACKSON OR TRAINED SPOTTER
IN HEAVY SHOWERS
&&
STOCKTONThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:45 PM PDT | Hazardous Seas Warning | MFR | 19 hr | |
| Apr 11, 3:43 PM PDT | Wind Advisory | MFR | Lake | 18 hr |
| Apr 11, 3:16 AM PDT | Winter Storm Watch | MFR | Siskiyou | 12 hr |
| Apr 11, 3:33 PM PDT | Winter Storm Warning | MFR | Siskiyou | 18 hr |
| Apr 11, 3:33 PM PDT | Winter Weather Advisory | MFR | Siskiyou | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.